Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Seuss

New here - and desperate

Recommended Posts

Hi everyone:

I have been a long-term sufferer of acne on my face, back and chest. Runs in my family.

It hasn't been so bad in recent months. I have a trip coming up in 3 weeks to the DR, and wanted to look my best. So about a week and a half ago, I went to a dermatologist who prescribed me Solodyn and Ziana.

My chest has completely broken out in these tiny pus-filled zits that itch. There are what seem to be a million of them covering my chest. I am so angry and frustrated. If I had known this would be a side-effect, I never would have gone to the dermatologist and just let things clear up on their own like they do every month (my acne is definitely cyclical). I am supposed to be on the beach in three weeks and I can't wear anything that doesn't come up to my neck!

My face has broken out a bit more than usual, but not anything like my chest. It's manageable and I honestly expected that I'd break out a bit more.

But now I just want to cry!

When I called my derm the other day she told me to quit using the Ziana and to come back next week if there are no improvements. Well that was on Tuesday and I feel as though it's just getting worse.

I work out daily, drink tons of water, and I eat right. I take care of myself very well.

HELP!!!!

Share this post


Link to post
Share on other sites

Oh wow, this sounds all too familiar. Please be careful - I was on Solodyn and broke out in "tiny pus-filled zits that itch" ALL over my chest (which was weird because I have NEVER had a single blemish on my body... just on my face) and as it turns out I was very allergic to minocycline. The allergy or rash tends to show up around two weeks after starting minocycline. Those "zits" for me were actually a rash that had gotten so terrible that it got infected, and the minute I stopped the Solodyn, they readily went away. I also at the same time developed flu-like symptoms (also a side effect of the allergy to minocycline), and had I not stopped when I did there could have been SERIOUS consequences. Look up minocycline and see if you have any of the other symptoms, and if so call your doctor and stop the Solodyn asap!

The breakout on your face is probably just due to the new medicine, though, and could be attributed to an initial breakout from the Ziana. Solodyn was supposed to stop the initial breakout, but if you're allergic to it (which I suspect you are) it won't do anything beneficial for your skin and will just harm your body. I would consider stopping the Solodyn, stopping the Ziana like you have, and maybe ask your doctor for a topical antibiotic only (without the retinoin) like Duac or something that shouldn't make you have an initial breakout.

Good luck!

Share this post


Link to post
Share on other sites

That's crazy!!

Thanks for the heads up!

I haven't experienced any flu-like symptoms. Just very dizzy at times during the day. I've been taking it for a week and a half and I feel as though the "rash" started after only one week.

I had been on doxycycline years ago that cleared up my skin really well. I remember breaking out pretty badly at first with that too, but I don't recall it being this bad. I also broke out on my chest then in the beginning.

I'm just so confused and frustrated!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×